MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036122030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that the coil (subject device) encountered resistance in the hub of microcatheter, while the subject coil was advancing the introducer sheath, and when advancing the subject coil in the microcatheter.When checked through fluoroscopy, the subject coil didn't move even if the delivery wire was pushed.When the delivery wire was retracted because there was a feeling that something was wrong, the subject coil did not come along with the delivery wire, and when it was removed together with the entire microcatheter and checked it, the subject coil was prematurely detached.The procedure was completed successfully without any clinical consequences to the patient by replacing the subject coil with same product.Used the same non-stryker microcatheter.There was no remain subject coil in the body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was seen to be kinked, the main coil was returned detached from the delivery wire, the main coil was seen to be severely stretched, and the suture was seen to be damaged.A functional test was not carried out as the coil was returned detached/separated.The device was intended to be used for treatment.The reported 'main coil prematurely detached/separated during use' was confirmed during analysis.The reported 'coil introducer sheath friction', 'main coil difficulty inserting' and 'coil in catheter friction' could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the anatomy was normal, a non-stryker microcatheter (asahi intec / corsair, 0.016in lumen) was used, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter, the rhv was adequately tightened while the introducer sheath was in the hub (not over/under-tightened) and was opened enough to allow passage of the device through without damage, the coil was advanced slowly and gently without applying excessive force, and no torque was given where advancing the delivery wire.During analysis, the coil delivery wire was found to be kinked/bent and was returned detached from the main coil.The main coil was found to be severely stretched and the suture was damaged.Based on visual inspection, the main coil appeared to have been mechanically detached.An assignable cause of procedural factors will be assigned to the as reported (ar) / as analyzed (aa) 'main coil prematurely detached/separated during use', the ar 'main coil difficulty inserting', 'coil introducer sheath friction', 'coil in catheter friction' and the aa 'main coil stretched', 'main coil suture damage' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is possible that the delivery wire was kinked due to force applied against the resistance encountered in the microcatheter.An assignable cause of handling damage will be assigned to the aa 'coil delivery wire kinked/bent' since this issue is due to handling of the product during the clinical procedure.

Brand Name
TARGET XL 360 SOFT 2MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12485632
Report Number3008881809-2021-00385
Device Sequence Number17105775
Product Code HCG
UDI-Device Identifier07613327128321
UDI-Public07613327128321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2023
Device Model NumberM0036122030
Device Catalogue NumberM0036122030
Device Lot Number22334888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI INTEC/ CORSAIR (ASAHI INTECC MANUFACTURER)
Patient SexUnknown